Publications [#232085] of Patrick Charbonneau

Papers Published
  1. Jin, Y; Charbonneau, P; Meyer, S; Song, C; Zamponi, F, Application of Edwards' statistical mechanics to high-dimensional jammed sphere packings, Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, vol. 82 no. 5 (2010), pp. 051126 [repository], [doi] .

    The isostatic jamming limit of frictionless spherical particles from Edwards' statistical mechanics is generalized to arbitrary dimension d using a liquid-state description. The asymptotic high-dimensional behavior of the self-consistent relation is obtained by saddle-point evaluation and checked numerically. The resulting random close packing density scaling ∼d 2 -d is consistent with that of other approaches, such as replica theory and density-functional theory. The validity of various structural approximations is assessed by comparing with three- to six-dimensional isostatic packings obtained from simulations. These numerical results support a growing accuracy of the theoretical approach with dimension. The approach could thus serve as a starting point to obtain a geometrical understanding of the higher-order correlations present in jammed packings. © 2010 The American Physical Society.